i lost 31 pounds while on my keppra taper, but i think it was because the drug took away my appetite, completely. its not magic or anything..and for people who cant afford to lose weight like that (i now weigh barely over 100lbs), its a little disturbing. i have to force myself to eat with no appetite. fun fun fun.
I only lost weight when i was first put on keppra. but ive been on it for a little over 3 years now and my weight hasnt fluctuated alot. i guess my body had to get use to it. i do have a loss in appetite especially when i first started it.
its normal to feel depressed on keppra. i get depressed and from what other people have said its extremely common to get depressed. my dr just seemed to forget to mention that to me. i didnt even think that it was my medication up until a week ago.
how did you cope when you first found out that you had epilepsy? i was diagnosed when i was 7 so ive had it for 12 years now and i just started talking about it. i still get uncomfortable most of the time.
I have noticed the weight loss and reduced appetite but thought that was from getting off the Depikote not from starting the Kepra. I am now transfering to Lamictal. Has anyone noticed anything specific to that?
I've been on Lamictal for over 10 years. It has had ZERO side effects and has worked great. The only seizures i have had in that period of time were my fault, i.e. not taking medication, not getting enough sleep, drinking too much. Meds affect everyone differently but this medication is thumbs up in my book.
I'm 44 years of age and have been Epileptic since birth. I take Keppra along with two other anti-epileptic drugs. As for Keppra, i take 1500mg a day, 750mg morning and 750mg evening. I've always been of slim build and can't honestly say whether i have or haven't lost weight taking Keppra. I've taken this drug for approx 6 years starting off with 500mg daily.
It was added to the other two medications i take for Epilepsy but i still get average 3 seizures a fortnight.
Along with the other medications, i feel too drowsy as it is so i'm not too happy to have to take extra. I also take Warfarin daily as a blood thinner.
From what i have learned by researching, talking to other people and personal experience, people do lose weight and loss of appetite from the keppra. i take both keppra and lamictal https://surveys.montclair.edu/survey/entry
.jsp?id=1190662157545i dont know if its just the keppra or the combination. but since you were feeling it before the lamictal and keppra combination then im assuming its from being off depikote.
since you have had epilepsy your whole life has it stopped you from doing anything? were you unable to participate in certain things? ive asked before how people cope with it. because lately ive been having that problem more and more. it use to bother me but i didnt think about it that much. now that i accept that i have it and it will never go away, it only makes it that much harder. it was easier when i ignored it. did you ever ignore it?
I've had epilepsy from 9 months old, and the only thing I've found that I've been limited in is my driving, or lack of it, which can cause discrimination with getting some work, and be inconvenient at times if the public transport doesn't go to particular areas- You do get used to it though. The longer you have epilepsy the more coping strategies you find, and also bear in mind that you may find a drug combination that works to control your epilepsy, so your limitations may no longer exist.
I was on Eplim (1500mg) for 12 years, as my partner and I are getting married in April 2010, we thought it was time to see a consultant in regards to changing medication as we would like to start a family. I was put on Keppra (1500mg). The weight just literally dropped off me once I came off Eplim, and I have lost up to 4 pounds a week, in total two stone. I have now bought my wedding dress and purchased new clothes to fit my much smaller figure but unbeknown to me, my mental health has deteriated significantly over the past few months. I feel like I'm on Speed at time, and get very hyperactive and get pulsating earache. To begin with I loved the weight lose, the energy, and the sensation of being 'speeded up' but then the violent temper tantrums started the almost manic like depression - it has become unbearable. My partner told me he was leaving me last night as he can no longer cope with this and I have had to contact my consultant who immeadiately deceided to take me off Keppra and I now have to go back onto Eplim. I'm in a bit of a state of confusion about all this and finding it difficult to deal with.
i am on keppra also for severe migraines. it is really helping.i also have fibromyalgia .i have found keppra leaves no appetite for anything.i tried topamax and with such severe side effects i felt like i was being poisioned.it is a wicked drug not to be taken lightly.keppra is working for now so thats a good thing
I do not lose weight but gained weight. I have been on this drug for around 10 years already. I have been taking Keppra, lamictal, tregetol. I would like to know anyone has managed to stop all this medications and in some years no seizure happened?
I have been taking Keppra for about 9 months now. I am a fit and active middle-aged male. I have been watching what I eat over the last 3 months or so (taking lunch to work and not eating out alot). I have lost approximately 10 lbs. I know I live a fairly healthy lifestyle, but I am not active enough to shed 10 lbs over 3 months. I believe the Keppra helped with the weight loss.
I was switched from Epilim to Keppra a month ago and I also have noticed the loss of appetite.. I've always been skinny but I gained a few kilos from Epilim (4 to be exact over 2 years) which came off soon after I stopped taking it and now I lost additional 1.5 kg.
I've also noticed that I get VERY aggressive sometimes. I am a girl and I never felt so angry as to punch someone. Well, not until I started taking Keppra anyway. I have had 4 burst of anger so far that left me feeling exhausted and depressed afterwards (almost like being bipolar).
The other side effect that's bothering me is an almost constant headache. It's not very severe but still quite annoying and makes me grumpy.
But I am hoping that my body will adjust to the medication and the side effects with becomes more bearable over time. And for me they are still much better than those that I experienced on Epilim, which made me really depressed.
I have always been pretty skinny but in the normal weight range. I went from being 5'3 and 51 kg down to just 46 kg, or 113 pounds down to 102 pounds, in the space of 3 months. This has made my BMI go from the normal weight range of 19.8 to under weight of 18.1
I have no energy any more and I feel really weak.
I think this is due to a number of things
1. I have stopped going out and drinking as much because I am always too tired and alcohol effects me more now
2.my apatite is almost non existent most days or I feel nauseous at the thought of food
3. I have been throwing up a lot in the middle of the night.
It all started when I started on 500mg of Keppra morning and night (so 1000mg total) on the 10th of November, it is now only February 11th. I'm off to the doctor on Monday to see what the hell can be done because I spent yet another night getting ill last night and the last thing I need is to loose more weight or else I'll be a skeleton before I know it.
I've beeon 3000 mg of Keppra for about 8 months and was recently put on lamictal, and even more recently on triamterine/hydrochlorithiadizefor high blood pressure.
Since being on this combination of drugs my weight has dropped 13 pounds, particularly since being put on the blood pressure medication.
I was put on keppra for daily headaches. I was on topamax for 5 years and it just stopped working i guess my body just got too used to it and its been on commercials for lawyers about birth defects and i do want to have a baby eventually. I started Keppra 250X2 6 days ago and have lost 6 lbs (so about a pound a day). I have no appetite what so ever i am forcing myself to eat. Im supposed to go up to 500X2 tommorow. Does the weight loss eventually slow down? Im thin to begin with but could lose a couple pounds but at this rate i will be down to nothing in a couple weeks.
I have been on Keppra for 3 years.1000 mlg. in the morning,and 1500 at night.I am taking also lamictol for 7 years and had no problems with Lamictol.With Keppra I lost 7 pounds and how I have problem with blurred vision.My doctor does not really care about that so I just have to find another one.But the answer on Your question is yes I did loose weight ,and have not appetite at all.
Hope You feel better
I have been on Keppra for 3 years.1000 mlg. in the morning,and 1500 at night.I am taking also lamictol for 7 years and had no problems with Lamictol.With Keppra I lost 7 pounds and how I have problem with blurred vision.My doctor does not really care about that so I just have to find another one.But the answer on Your question yes I did loose weight ,and have not appetite at all.
Hope You feel better
Ive had epilepsy since I was 2 from a head injury. Ive been on Phenobarbital, Tegretol,
and Depakote. now I take Keppra and I've lost 10lbs in a month, my stomach is growling but I have no appetite. what can you do though?